Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 54, NWS Charleston, SC

May 5, 2012Berkeley County, Charleston County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at May 5, 2012, 10:22 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2012, 10:22 PM EDT (02:22 UTC)
Expired
May 5, 2012, 11:15 PM EDT
In force
53 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC

The radar

The Wilmington radar (KLTX), 145 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 2.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2012-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1350 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2012-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1350 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1548 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

399 
WUUS52 KCHS 060222
SVRCHS
SCC015-019-060315-
/O.NEW.KCHS.SV.W.0054.120506T0222Z-120506T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1022 PM EDT SAT MAY 5 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTHEASTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 1115 PM EDT

* AT 1022 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...NEAR HUGER...MOVING SOUTHEAST AT 30 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  HUGER...AWENDAW...HAMPTON PLANTATION STATE PARK...GARRIS LANDING...
  MCCLELLANVILLE...BULL ISLAND...LIGHTHOUSE ISLAND...CAPE ROMAIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3308 7933 3300 7936 3299 7950 3303 7952
      3301 7955 3299 7954 3301 7955 3301 7957
      3294 7961 3294 7957 3297 7955 3290 7957
      3286 7969 3316 7994 3330 7963 3324 7945
      3318 7940 3315 7928 3313 7926
TIME...MOT...LOC 0222Z 309DEG 25KT 3313 7972

$$
3 follow-up statements
589 
WWUS52 KCHS 060238
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1038 PM EDT SAT MAY 5 2012

SCC015-019-060315-
/O.CON.KCHS.SV.W.0054.000000T0000Z-120506T0315Z/
CHARLESTON SC-BERKELEY SC-
1038 PM EDT SAT MAY 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR EAST CENTRAL BERKELEY AND NORTHEASTERN CHARLESTON COUNTIES...

AT 1038 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM SANTEE 
COASTAL RESERVE TO SHULERVILLE...MOVING SOUTHEAST AT 30 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
BULL ISLAND...CAPE ISLAND...CAPE ROMAIN...GARRIS LANDING...HAMPTON
PLANTATION STATE PARK...HUGER...LIGHTHOUSE ISLAND...MCCLELLANVILLE...
PRICE INLET AND SANTEE COASTAL RESERVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. MOVE 
INDOORS IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY 
AWAY FROM ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR 
THUNDER...YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3308 7933 3300 7936 3299 7950 3303 7952
      3301 7955 3299 7954 3301 7955 3301 7957
      3294 7961 3294 7957 3297 7955 3290 7957
      3286 7969 3316 7994 3330 7963 3324 7945
      3318 7940 3315 7928 3313 7926
TIME...MOT...LOC 0238Z 295DEG 26KT 3311 7928 3315 7960

$$
521 
WWUS52 KCHS 060256
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1056 PM EDT SAT MAY 5 2012

SCC015-019-060315-
/O.CON.KCHS.SV.W.0054.000000T0000Z-120506T0315Z/
CHARLESTON SC-BERKELEY SC-
1056 PM EDT SAT MAY 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR EAST CENTRAL BERKELEY AND NORTHEASTERN CHARLESTON COUNTIES...

AT 1057 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
TIBWIN TO BETHERA...MOVING SOUTHEAST AT 30 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
BULL ISLAND...CAPE ISLAND...CAPE ROMAIN...GARRIS LANDING...HAMPTON
PLANTATION STATE PARK...HUGER...LIGHTHOUSE ISLAND...MCCLELLANVILLE...
PRICE INLET AND SANTEE COASTAL RESERVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3308 7933 3300 7936 3299 7950 3303 7952
      3301 7955 3299 7954 3301 7955 3301 7957
      3294 7961 3294 7957 3297 7955 3290 7957
      3286 7969 3316 7994 3330 7963 3324 7945
      3318 7940 3315 7928 3313 7926
TIME...MOT...LOC 0257Z 302DEG 28KT 3308 7946 3316 7980

$$
517 
WWUS52 KCHS 060313
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1113 PM EDT SAT MAY 5 2012

SCC015-019-060323-
/O.EXP.KCHS.SV.W.0054.000000T0000Z-120506T0315Z/
CHARLESTON SC-BERKELEY SC-
1113 PM EDT SAT MAY 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BERKELEY AND
NORTHEASTERN CHARLESTON COUNTIES WILL EXPIRE AT 1115 PM EDT...

AT 1113 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL 
HAIL...AND BRIEF HEAVY RAINFALL. THE SAFEST COURSE OF ACTION IS TO 
REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3308 7933 3300 7936 3299 7950 3303 7952
      3301 7955 3299 7954 3301 7955 3301 7957
      3294 7961 3294 7957 3297 7955 3290 7957
      3286 7969 3316 7994 3330 7963 3324 7945
      3318 7940 3315 7928 3313 7926
TIME...MOT...LOC 0313Z 302DEG 28KT 3309 7955

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 10:02 PM EDT, 20 minutes earlier.

Area forecast discussion, May 5, 10:02 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1002 PM EDT SAT MAY 5 2012

.SYNOPSIS...
A COLD FRONT WILL SINK SOUTHWARD ACROSS THE FORECAST AREA SUNDAY AND
SUNDAY NIGHT AS HIGH PRESSURE BUILDS IN FROM THE NORTH. THE FRONT
WILL STALL OUT AND DISSIPATE JUST TO THE SOUTH THROUGH EARLY NEXT
WEEK BEFORE ANOTHER COLD FRONT APPROACHES FROM THE NORTHWEST BY THE
MIDDLE OF THE WEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
THE LATEST RADAR DATA SHOWING SCATTERED THUNDERSTORMS MOVING SE
ACROSS NORTHERN AND EASTERN BERKELEY COUNTY. SO FAR...THE STORMS
HAVE REMAINED BELOW SEVERE LIMITS...AND EXPECT THEM TO STAY BELOW
SEVERE THROUGH THE REST OF THE EVENING. THEREFORE...HAVE REMOVED
DAMAGING WINDS AND HAIL WORDING IN THE GRIDS. HOWEVER...SOME
SMALL HAIL AND WIND GUSTS OF 4O TO 45 MPH POSSIBLE WITH THE STORMS
OVER BERKELEY AND NORTHERN CHARLESTON COUNTIES BEFORE MIDNIGHT.

HAVE KEPT CHANCE POPS OVER THE EXTREME NORTHERN FORECAST AREA
THROUGH ABOUT MIDNIGHT WITH LOWER POPS SOUTHWARD. ATMOSPHERE IS
STILL UNSTABLE ENOUGH TO ALLOW FOR ISOLATED SHOWERS/THUNDERSTORMS
OVER THE CENTRAL AREA...WHICH IS ALREADY EVIDENT ON THE RADAR.
OVER THE UPSTATE...CONVECTION FIRING UP WITHIN THE SYNOPTIC TROUGH OF LOW
PRESSURE...BUT NOT SURE IF IT WILL HAVE MUCH IMPACT ON REDEVELOPING
CONVECTION LATER TONIGHT OVER THE NORTHERN AREA. FOR NOW...HAVE
KEPT HIGHEST POPS BEFORE MIDNIGHT...THEN SLIGHT CHANCE REST OF THE
NIGHT OVER THE NORTH.

MIN TEMPS WILL BE VERY WARM TONIGHT...RANGING FROM THE UPPER 60S
INLAND TO THE LOWER 70S AT THE COAST. WOULD NOT BE SURPRISED TO
SEE A FEW BEACH COMMUNITIES ONLY BOTTOM OUT IN THE MID 70S PRIOR
TO SUNRISE.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
SUNDAY AND SUNDAY NIGHT...MODELS SHOW A WELL DEFINED UPPER LEVEL
SHORTWAVE POISED TO DRIFT SOUTHWARD ACROSS THE FORECAST AREA THROUGH
THE DAY. THIS FEATURE IS EXPECTED TO HELP PROMOTE AN UPSTREAM
CONVECTIVE CLUSTER/MCS...THE REMNANTS OF WHICH WILL BE KNOCKING ON
THE NORTHERN DOOR OF THE AREA IN THE MORNING. I HAVE STARTED THE
POPS OFF WITH CHANCE POPS ACROSS THE NORTH AND SLIGHT CHANCE TO THE
SOUTH. THEN THROUGH THE DAY THIS UPPER LEVEL ENERGY AND CONVERGENCE
ALONG THE BACKDOOR COLD FRONT WILL MOVE SOUTHWARD INTO THE SE GA
AREA. FOR THE AFTERNOON...THE HIGHEST POPS ARE ORIENTED ALONG THE
SOUTHERN TIER WHERE THE BEST HEATING AND SURFACE DESTABILIZATION
WILL TAKE PLACE. INCREASING CLOUDS ALONG AND BEHIND THE BACKDOOR
FRONT WILL HELP HOLD HIGH TEMPS DOWN ACROSS THE NORTH SO THE MAX
TEMP GRADIENT IS FAIRLY TIGHT. EXPECT LOW TO MID 80S FOR SOUTHERN SC
AND UPPER 80S FOR SE GA. CONCERNING THE POTENTIAL FOR STRONG TO
SEVERE THUNDERSTORMS...IT APPEARS THE GREATEST THREAT AREA WILL BE
JUST TO THE SOUTH AND WEST OF THE FORECAST AREA. STILL CAN/T TOTALLY
DISCOUNT THE POSSIBILITY FOR A COUPLE OF SEVERE STORMS CLOSER TO THE
ALTAMAHA.

MONDAY THROUGH TUESDAY...THE BAGGY TROF WILL REMAIN OVER THE AREA
UNDERCUTTING THE WEAKENING UPPER RIDGE ACROSS THE SOUTHEAST. THE
BACKDOOR COLD FRONT WILL STALL OUT JUST TO THE SOUTH AND DISSIPATE
THROUGH THE PERIOD. FOR POPS THIS SCENARIO WILL MAINLY FAVOR SE GA
AND AREAS CLOSER TO THE ALTAMAHA FOR MAINLY AFTERNOON/EVENING
CONVECTION AS AREAS ACROSS SOUTHERN SC LOOK TO BE MORE CAPPED. LOW
LEVEL THICKNESSES DO FALL BEHIND THE BACKDOOR FRONT BUT ARE STILL ON
THE WARM SIDE. HOWEVER...PERSISTENT NE TO E FLOW WITH PERIODS OF
MOSTLY CLOUDY SKIES WILL KEEP TEMP AT OR SLIGHTLY ABOVE CLIMO.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
PRETTY DECENT MODEL AGREEMENT THIS PERIOD SHOWING AN UPPER TROUGH
APPROACHING FROM THE WEST FOR MID WEEK WITH AN ASSOCIATED SURFACE
COLD FRONT LIKELY TO PUSH THROUGH WEDNESDAY NIGHT FOLLOWED BY HIGH
PRESSURE INTO LATE WEEK. SOME QUESTION AS TO HOW FAR SOUTH THE FRONT
GETS...WITH THE GFS INDICATING IT GETTING HUNG UP JUST SOUTH OF THE
AREA WITH A THREAT FOR SHOWERS THERE THURSDAY/FRIDAY. TEMPERATURES
ABOVE NORMAL WEDNESDAY AHEAD OF THE FRONT...THEN CLOSER TO NORMAL
THE REST OF THE PERIOD.

&&

.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
CONTINUE TO MONITOR THE POTENTIAL FOR CONVECTION THIS
EVENING FOR KCHS. CURRENT TRENDS AND MODEL GUIDANCE INDICATE THAT
THE BEST CHANCE FOR CONVECTION AS KCHS WOULD BE BETWEEN 02 AND 06Z
TONIGHT...WHICH COULD PRODUCE MVFR CIGS. THERE IS A CHANCE THAT ANY
STORMS THAT DO FORM COULD BE STRONG...WITH STRONG WIND GUSTS AND
POSSIBLY HAIL...BUT LATEST TRENDS SEEM TO BE POINTING TOWARD A
LOWER PROBABILITY FOR STRONG TO SEVERE STORMS...AND HAVE LEFT OUT
OF KCHS TAF AT THIS TIME. NOT EXPECTING CONVECTION TO AFFECT KSAV
TONIGHT WITH VFR CONDITIONS TO PREVAIL.

EXTENDED AVIATION OUTLOOK...PERIODIC RESTRICTIONS FROM SHOWERS
AND STORMS POSSIBLE SUNDAY AFTERNOON/EVENING...WITH THE BEST
CHANCE AT KSAV. OCCASIONAL MVFR CEILINGS POSSIBLE SUNDAY NIGHT
INTO MONDAY BEHIND A SOUTHWARD MOVING COLD FRONT.

&&

.MARINE...
TONIGHT...SCATTERED SHOWERS AND THUNDERSTORMS WITH WIND GUSTS OF
AROUND 30 KTS POSSIBLE BEFORE MIDNIGHT ALONG WITH FREQUENT
LIGHTNING OVER THE NORTHERN WATERS. THE LATEST OBS SUPPORTING THE
GUIDANCE THAT WINDS WILL SURGE THIS EVENING TO 15 TO 20
KTS...BUT THEY SHOULD SETTLE BACK DOWN TO 10 TO 15 KTS LATER
TONIGHT AS A WEAK SURFACE TROUGH/FRONT APPROACH THE NORTHERN
WATERS.

SUNDAY THROUGH THURSDAY...A COLD FRONT WILL CROSS THE LOCAL WATERS
SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. EXPECT A NE SURGE SUNDAY
NIGHT CONTINUING INTO MONDAY MORNING. WITH WINDS CLOSE TO SCA
CRITERIA FOR NEARLY ALL OF THE WATERS. WINDS WILL SLOWLY SUBSIDE
THROUGH THE DAY ON MONDAY AND BEGIN TO TURN MORE EASTERLY THROUGH
THE MIDDLE OF THE WEEK AS HIGH PRESSURE MOVES AWAY FROM THE EAST
COAST. SEAS WILL BE AT THEIR HIGHEST EARLY MONDAY WITH 3-5 FT WITHIN
20 NM AND 4-6 FT BEYOND.

RIP CURRENTS...INCREASINGLY ONSHORE WINDS AND LINGERING
ASTRONOMICAL INFLUENCES WILL LIKELY LEAD TO AN ENHANCED RISK OF
RIP CURRENTS MONDAY.

&&

.TIDES/COASTAL FLOODING...
LATEST OBSERVATIONS INDICATING THAT TIDES ARE APPROACHING THEIR
HIGH TIDE MARKS...AND ARE EXPECTED JUST BELOW MINOR COASTAL
FLOODING CRITERIA.

THE PROXIGEAN SPRING TIDES WILL IMPACT THE AREA THROUGH SUNDAY
NIGHT...ALONGSIDE THE OCCURRENCE OF THE YEARS CLOSEST PERIGEE WITHIN
2 MINUTES OF THE FULL MOON. PROJECTED TIDE LEVELS ARE ALREADY
EXPECTED TO BE CLOSE TO SHALLOW COASTAL FLOODING CRITERIA...AND EVEN
A SMALL INCREASE IN WAVE ACTION AND/OR ONSHORE WIND COULD
NECESSITATE THE NEED FOR COASTAL FLOOD ADVISORIES. THE BEST CHANCES
FOR SHALLOW COASTAL FLOODING APPEAR TO BE WITH THE SUNDAY AND MONDAY
EVENING HIGH TIDES.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...RFM
SHORT TERM...BSH
LONG TERM...RJB
AVIATION...RFM
MARINE...BSH/RFM
TIDES/COASTAL FLOODING...
Hazardous weather outlook, May 5, 9:47 PM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
947 PM EDT SAT MAY 5 2012

GAZ117-119-139-141-SCZ048>051-070200-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
947 PM EDT SAT MAY 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

COASTAL FLOODING...THE PROXIGEAN SPRING TIDES WILL CONTINUE
THROUGH THE END OF THIS WEEKEND...RESULTING IN ELEVATED TIDE LEVELS.
SHALLOW COASTAL FLOODING MAY OCCUR WITH THE HIGH TIDE SUNDAY EVENING
AND A COASTAL FLOOD ADVISORY MAY BE REQUIRED.

RIP CURRENTS...INCREASINGLY ONSHORE WINDS AND LINGERING
ASTRONOMICAL INFLUENCES WILL LIKELY LEAD TO AN ENHANCED RISK OF
RIP CURRENTS MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>045-047-052-070200-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
947 PM EDT SAT MAY 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 5, 8:43 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
843 PM EDT SAT MAY 5 2012

SCZ045-060115-
INLAND BERKELEY-
843 PM EDT SAT MAY 5 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 915 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...

AT 839 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BONNEAU BEACH...MOVING SOUTHEAST AT 30
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU...BONNEAU BEACH...JAMESTOWN...NORTHERN LAKE MOULTRIE...OLD
SANTEE CANAL STATE PARK...SAINT STEPHEN AND SOUTHERN LAKE MOULTRIE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3327 7961 3306 7984 3329 8011 3348 7995
      3342 7985 3341 7985 3338 7980 3338 7979
      3337 7978 3333 7975 3332 7969
TIME...MOT...LOC 0043Z 296DEG 26KT 3333 7998
Special weather statement, May 5, 9:15 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
915 PM EDT SAT MAY 5 2012

SCZ045-060145-
INLAND BERKELEY-
915 PM EDT SAT MAY 5 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 945 PM EDT...

AT 912 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SAINT STEPHEN TO
CALESTOWN...MOVING SOUTHEAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU...BONNEAU BEACH...CROSS...EADYTOWN...EASTERN LAKE MARION...
HUGER...JAMESTOWN...MONCKS CORNER...NORTHERN LAKE MOULTRIE...OLD
SANTEE CANAL STATE PARK...PINOPOLIS...SAINT STEPHEN AND SOUTHERN LAKE
MOULTRIE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3303 7975 3332 8026 3344 8023 3346 8015
      3348 8016 3350 8013 3351 8005 3350 7996
      3344 7986 3341 7985 3338 7980 3338 7979
      3332 7974 3332 7970 3326 7954
TIME...MOT...LOC 0115Z 298DEG 23KT 3342 7987 3326 7979
Local storm report, May 5, 9:18 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
918 PM EDT SAT MAY 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     HIGH ASTR TIDES  1 E CHARLESTON          32.78N  79.93W
05/05/2012                   CHARLESTON         SC   TIDE GAGE

            THE TIDE LEVEL PEAKED AT 7.14 FEET MEAN LOWER LOW WATER
            AT THE NATIONAL OCEAN SERVICE TIDE GAGE ON CHARLESTON
            HARBOR. SHALLOW SALT WATER FLOODING TYPICALLY BEGINS AT
            7 FEET MLLW.

&&

EVENT NUMBER CHS1200107

SPR
Special weather statement, May 5, 9:43 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
943 PM EDT SAT MAY 5 2012

SCZ045-050-060215-
CHARLESTON-INLAND BERKELEY-
943 PM EDT SAT MAY 5 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES THROUGH 1015 PM EDT...

AT 941 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ALVIN...MOVING SOUTHEAST AT 35 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
AWENDAW...BONNEAU...BONNEAU BEACH...EADYTOWN...HAMPTON PLANTATION
STATE PARK...HUGER...JAMESTOWN...NORTHERN LAKE MOULTRIE...SAINT
STEPHEN AND SOUTHERN LAKE MOULTRIE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3319 7941 3297 7965 3339 8023 3350 7996
      3344 7986 3341 7985 3338 7980 3338 7979
      3332 7974 3332 7970 3328 7957 3324 7950
      3324 7948
TIME...MOT...LOC 0143Z 303DEG 28KT 3334 7978
Special weather statement, May 5, 10:14 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1014 PM EDT SAT MAY 5 2012

SCZ045-050-060245-
CHARLESTON-INLAND BERKELEY-
1014 PM EDT SAT MAY 5 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...BERKELEY
AND GEORGETOWN COUNTIES THROUGH 1045 PM EDT...

AT 1012 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM GERMANTOWN TO
BETHERA...MOVING SOUTHEAST AT 35 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
AWENDAW...BULL ISLAND...CAPE ISLAND...CAPE ROMAIN...GARRIS LANDING...
HAMPTON PLANTATION STATE PARK...HUGER...JAMESTOWN...LIGHTHOUSE
ISLAND...MCCLELLANVILLE AND SANTEE COASTAL RESERVE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3308 7933 3300 7936 3299 7950 3303 7952
      3299 7954 3301 7955 3301 7957 3294 7961
      3294 7957 3297 7956 3291 7956 3288 7963
      3322 7997 3333 7974 3332 7970 3324 7945
      3318 7940 3315 7928 3313 7926
TIME...MOT...LOC 0214Z 317DEG 31KT 3317 7948 3316 7979
Special weather statement, May 5, 10:14 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1014 PM EDT SAT MAY 5 2012

SCZ045-050-060245-
CHARLESTON-INLAND BERKELEY-
1014 PM EDT SAT MAY 5 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES THROUGH 1045 PM EDT...

AT 1012 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM GERMANTOWN TO
BETHERA...MOVING SOUTHEAST AT 35 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
AWENDAW...BULL ISLAND...CAPE ISLAND...CAPE ROMAIN...GARRIS LANDING...
HAMPTON PLANTATION STATE PARK...HUGER...JAMESTOWN...LIGHTHOUSE
ISLAND...MCCLELLANVILLE AND SANTEE COASTAL RESERVE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3308 7933 3300 7936 3299 7950 3303 7952
      3299 7954 3301 7955 3301 7957 3294 7961
      3294 7957 3297 7956 3291 7956 3288 7963
      3322 7997 3333 7974 3332 7970 3324 7945
      3318 7940 3315 7928 3313 7926
TIME...MOT...LOC 0214Z 317DEG 31KT 3317 7948 3316 7979

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 8:43 PM EDTSpecial Weather StatementCHSBerkeley32 min
May 5, 9:15 PM EDTSpecial Weather StatementCHSBerkeley30 min
May 5, 9:43 PM EDTSpecial Weather StatementCHSBerkeley32 min
May 5, 10:14 PM EDTSpecial Weather StatementCHSBerkeley31 min
May 5, 10:45 PM EDTSpecial Weather StatementCHSCharleston30 min
May 6, 12:33 AM EDTSpecial Weather StatementCHSBeaufort57 min
May 6, 10:20 AM EDTCoastal Flood AdvisoryCHS14 hr

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.